Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 1, 2018, 8:07 PM EDT for Flagler County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 8:07 PM EDT (00:07 UTC)
- Expired
- Aug 1, 2018, 8:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
730
WWUS82 KJAX 020007
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
807 PM EDT WED AUG 1 2018
FLZ033-038-133-138-020045-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
807 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving north at 30 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Saint Augustine Beach,
Marineland, Crescent Beach, Saint Augustine Shores, Butler Beach,
Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2944 8112 2946 8138 2983 8132 2983 8121
2953 8110
TIME...MOT...LOC 0006Z 190DEG 27KT 2953 8125
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:17 PM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 1, 3:17 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 317 PM EDT Wed Aug 1 2018 .SHORT TERM...Tonight through Saturday... Highly amplified ridge remains across the northern Atlantic while upper level troughing remains across the Great Lakes, diving southward into the lower Mississippi River Valley. As a result, a steady stream of tropical moisture remains across Florida and into Georgia, especially over the western half the forecast area. Scattered storms have been increasing in coverage across this area, moving northward but producing locally heavy rainfall along the way. That will be the primary hazard of most storms today, though we do have an above normal amount of 0-6km bulk shear for early August. Morning sounding at JAX showing 32 knots, and SPC mesoanalysis and forecast values of 30 to 40 knots extend northward into southeast Georgia. Most of the storms will be diurnally driven, though scattered showers and some thunderstorms may be ongoing across western zones overnight and early Thursday morning. The the upper level trough moves very little and the ridge over the Atlantic strengthens for tomorrow. The slightly closer edge of the trough may allow a weak shortwave to enter our area tomorrow to help enhance coverage of storms, but overall Thursday should end up fairly similar to today. The pattern starts to shift some on Friday as the Atlantic ridge starts to nose westward over Florida and along the Southeast coast. Onshore flow will shift winds more southeast rather than south-southeast as the surface high remains nearly stationary across the Atlantic. This should force the Atlantic seabreeze further inland and focus convection more east of I-95. PWATs remain near 2 inches and overall shear remains low so heavy rainfall will be the primary concern for Friday. By Saturday, heights rise as upper level ridge strengthens over the Atlantic and starts nudging eastward along the Atlantic coast. Surface high also remains steady across the Atlantic with onshore flow continuing but perhaps a bit weaker than the previous days as the high drifts northward. Total rainfall through the short term will range from about 1 to 2 inches with locally higher amounts expected, especially across the western third of the forecast area. The bulk of this rainfall will occur over the next 2 days and could cause some additional localized flooding concerns. .LONG TERM...Sunday through Wednesday... A gradual warming trend with below normal rain chances given drier air in place through Tue. A mean layer 1000-500 mb ridge axis will position over the Carolinas Sun and Mon, then settle south over the local area Tue then SE of the region into Wed. A dominant east coast sea breeze regime is expected early in the week with the best chances of afternoon/evening sea breeze merger toward the I-75 corridor. Tue, both sea breezes will develop and press inland with best rain chances across the interior between the St. Johns River basin and I-75. By Wed, WSW steering flow develops as the ridge axis is expected across south FL with a transition to a more dominant west coast sea breeze regime and the best chance of afternoon/evening tstorms between the St. Johns River basin and the I-95 corridor. Coverage of showers and tstorms will be less compared to this week as PWAT values fall below climo values near 1.5 inches through Tue, then moisture increases from the Gulf Wed with more seasonal convective coverage expected. A few pulse strong storms are possible each day, but overall a needed break in rainfall coverage for most areas. Temperatures will trend near normal in the lower 90s inland to upper 80s coast. Lows will range in the 70s. && .AVIATION... Breezy ESE winds with speeds 10-15 kts with gusts to 16-22 kts observed at terminals through early afternoon outside of developing showers and tstorms. Restrictions due to thunderstorms moving across the terminals this afternoon into the early evening. Included tempo groups for all TAF sites. Rainfall will press offshore of the Atlantic coast into the early evening, trailed by gradually clearing skies across the terminals. Both NAM and SREF hinted at patchy ground fog and low stratus across NE FL and SE GA 06-12Z Thursday but with fairly low probabilities. At this time trended with SCT010 conditions for now as boundary layer winds are expected to remain elevated to prevent significant fog restrictions. Similar rainfall pattern expected Thu as today with best chances of tstorms in afternoon and early evening impacting terminals. && .MARINE... South-southeast winds have fallen below caution levels and flirt near caution levels through the next few days especially for the offshore waters. Rip Currents: Moderate risk. && .HYDROLOGY... Santa Fe River Basin continues in minor flood this week, while other basins across northeast Florida and southeast Georgia remain elevated. With the potential for heavy rainfall over the next few days, rises to action stage or minor flooding is possible for other rivers across the area. && .PRELIMINARY POINT TEMPS/POPS... AMG 88 73 88 73 / 80 60 80 30 SSI 86 77 86 77 / 50 60 80 50 JAX 90 74 89 74 / 70 70 90 30 SGJ 88 74 88 74 / 50 60 70 40 GNV 90 73 89 73 / 70 60 80 40 OCF 90 73 89 73 / 70 50 90 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Elsenheimer/Enyedi/
In the hours before
Special weather statement, Aug 1, 6:12 PM EDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Jacksonville FL 612 PM EDT WED AUG 1 2018 FLZ032-033-037-133-012245- Coastal St. Johns FL-Putnam FL-Clay FL-Inland St. Johns FL- 612 PM EDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS...NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES UNTIL 645 PM EDT... At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near Federal Point, or near Hastings, moving north at 20 mph. Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph can be expected along with possible minor damage. Locations impacted include... World Golf Village, Federal Point, Picolata, Spuds and Bakersville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2973 8146 2973 8158 3005 8163 3005 8139 TIME...MOT...LOC 2212Z 182DEG 19KT 2981 8153 AK
Special weather statement, Aug 1, 6:15 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
615 PM EDT WED AUG 1 2018
FLZ025-033-125-012245-
Inland Duval FL-Coastal Duval FL-Inland St. Johns FL-
615 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
CENTRAL DUVAL COUNTIES UNTIL 645 PM EDT...
At 614 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nas Jax, or near Jacksonville, moving north at 15 mph.
Excessive cloud-to-ground lightning and wind gusts up to 45 mph can
be expected along with possible minor damage.
Locations impacted include...
Jacksonville, Mandarin, Fruit Cove, Arlington, Nas Jax, Baymeadows,
Ortega, San Marco, Riverside and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3010 8157 3010 8166 3018 8168 3019 8168
3019 8169 3045 8176 3046 8154
TIME...MOT...LOC 2214Z 183DEG 14KT 3026 8165
AKLocal storm report, Aug 1, 6:41 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
641 PM EDT WED AUG 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD 1 WSW FRUIT COVE 30.10N 81.63W
08/01/2018 St. Johns FL PUBLIC
BROADCAST MEDIA PASSED ON PUBLIC PHOTOGRAPH OF A FUNNEL
CLOUD NEAR SR 13 AND ROBERTS ROAD.
&&
NMCGINNSpecial weather statement, Aug 1, 6:44 PM EDT, 1 hour 23 minutes before
Special Weather Statement National Weather Service Jacksonville FL 644 PM EDT WED AUG 1 2018 FLZ024-025-124-125-GAZ166-012300- Inland Duval FL-Inland Nassau FL-Coastal Duval FL-Coastal Nassau FL- Coastal Camden GA- 644 PM EDT WED AUG 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU...NORTH CENTRAL DUVAL AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 700 PM EDT... At 644 PM EDT, Doppler radar was tracking a strong thunderstorm near Oceanway, or near Jacksonville International Arpt, moving northeast at 25 mph. Excessive cloud-to-ground lightning and wind gusts up to 45 mph can be expected along with possible minor damage. Locations impacted include... St. Marys and Yulee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3047 8162 3050 8169 3076 8165 3069 8147 TIME...MOT...LOC 2244Z 203DEG 21KT 3055 8164 AK
Special weather statement, Aug 1, 7:30 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
730 PM EDT WED AUG 1 2018
FLZ037-038-138-020030-
Coastal Flagler FL-Putnam FL-Inland Flagler FL-
730 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 830 PM EDT...
At 729 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barberville, moving north at 20 mph.
Excessive cloud-to-ground lightning and wind gusts of 40 to 50 mph
can be expected along with possible minor damage.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Andalusia, Beverly Beach and
Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2946 8109 2946 8112 2943 8110 2941 8115
2926 8115 2926 8141 2940 8142 2940 8143
2938 8145 2936 8151 2960 8147 2959 8113
TIME...MOT...LOC 2329Z 190DEG 19KT 2924 8137
AKSpecial weather statement, Aug 1, 8:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
807 PM EDT WED AUG 1 2018
FLZ033-038-133-138-020045-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
807 PM EDT WED AUG 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER AND
SOUTHEASTERN ST. JOHNS COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Coast, moving north at 30 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Saint Augustine Beach,
Marineland, Crescent Beach, Saint Augustine Shores, Butler Beach,
Beverly Beach and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2944 8112 2946 8138 2983 8132 2983 8121
2953 8110
TIME...MOT...LOC 0006Z 190DEG 27KT 2953 8125
AKThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:27 PM EDT | Special Marine Warning | JAX | 44 min | |
| Aug 1, 8:40 PM EDT | Special Marine Warning | JAX | 50 min | |
| Aug 1, 9:15 PM EDT | Special Marine Warning | JAX | 60 min | |
| Aug 1, 9:58 PM EDT | Special Marine Warning | JAX | 62 min | |
| Aug 2, 4:47 AM EDT | Special Weather Statement | JAX | Hamilton | 28 min |
| Aug 2, 2:02 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | JAX | Union | 48 min |
| Aug 2, 2:16 PM EDT | Special Weather Statement | JAX | Union | 29 min |
| Aug 2, 2:20 PM EDT | Special Weather Statement | JAX | Suwannee | 40 min |
| Aug 2, 2:36 PM EDT | Special Weather Statement | JAX | Baker | 39 min |
| Aug 2, 2:47 PM EDT | Special Weather Statement | JAX | Union | 43 min |
| Aug 2, 2:59 PM EDT | Special Weather Statement | JAX | Baker | 46 min |
| Aug 2, 3:08 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Aug 2, 3:38 PM EDT | Special Weather Statement | JAX | Bradford | 37 min |
| Aug 2, 3:47 PM EDT | Special Weather Statement | JAX | Clay | 28 min |
| Aug 2, 3:50 PM EDT | Special Weather Statement | JAX | Alachua | 25 min |
| Aug 2, 4:11 PM EDT | Special Weather Statement | JAX | Nassau | 49 min |
| Aug 2, 4:16 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Aug 2, 4:34 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Aug 2, 4:47 PM EDT | Special Weather Statement | JAX | Clay, Duval, Nassau | 43 min |
| Aug 2, 4:55 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Aug 2, 5:09 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Nassau | 66 min |
| Aug 2, 5:16 PM EDT | Special Weather Statement | JAX | Duval | 44 min |
| Aug 2, 5:20 PM EDT | Special Weather Statement | JAX | Putnam | 40 min |
| Aug 2, 5:27 PM EDT | Special Marine Warning | JAX | 77 min | |
| Aug 2, 5:44 PM EDT | Special Weather Statement | JAX | Putnam | 46 min |
| Aug 2, 5:48 PM EDT | Special Weather Statement | JAX | Alachua | 27 min |
| Aug 2, 6:14 PM EDT | Areal Flood Warning | JAX | Duval | 61 min |
| Aug 2, 6:22 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam, Saint Johns | 53 min |
| Aug 2, 6:51 PM EDT | Areal Flood Advisory | JAX | Bradford, Union | 54 min |
| Aug 2, 7:07 PM EDT | Special Weather Statement | JAX | Flagler | 38 min |
| Aug 2, 12:23 PM EDT | Special Weather Statement | JAX | Coffee | 22 min |
| Aug 2, 1:45 PM EDT | Special Weather Statement | JAX | Coffee | 45 min |
| Aug 2, 2:06 PM EDT | Special Weather Statement | JAX | Wayne | 39 min |
| Aug 2, 2:50 PM EDT | Special Weather Statement | JAX | Appling | 40 min |
| Aug 2, 2:55 PM EDT | Special Weather Statement | JAX | Echols | 50 min |
| Aug 2, 3:25 PM EDT | Special Weather Statement | JAX | Appling | 50 min |
| Aug 2, 3:27 PM EDT | Special Weather Statement | JAX | Pierce, Ware | 48 min |
| Aug 2, 3:30 PM EDT | Special Weather Statement | JAX | Charlton | 45 min |
| Aug 2, 3:52 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton | 23 min |
| Aug 2, 3:54 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Ware | 21 min |
| Aug 2, 4:14 PM EDT | Areal Flood Advisory | JAX | Appling, Bacon, Brantley, Camden, Charlton, Pierce and 2 more | 61 min |
| Aug 2, 4:15 PM EDT | Special Weather Statement | JAX | Brantley | 45 min |
| Aug 2, 4:36 PM EDT | Special Weather Statement | JAX | Wayne | 24 min |
| Aug 2, 4:37 PM EDT | Special Weather Statement | JAX | Glynn | 38 min |
| Aug 2, 4:57 PM EDT | Special Weather Statement | JAX | Appling, Wayne | 48 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.